Alert archive / Oklahoma / Tornado Warnings in 2026
Tornado Warning 3, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jan 8, 2026, 7:57 AM CST for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2026, 7:57 AM CST (13:57 UTC)
- Expired
- Jan 8, 2026, 8:30 AM CST
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 8:03 AM CST | TSTM WND DMG | 4 Wsw Shawnee, OK | 4 inch tree limbs downed. |
| Jan 8, 8:05 AM CST | TSTM WND DMG | 1 Wnw Shawnee, OK | Delayed report. A large tree was uprooted. Time estimated from radar. |
| Jan 8, 8:06 AM CST | TORNADO | 4 N Shawnee, OK | |
| Jan 8, 8:09 AM CST | TSTM WND DMG | 4 S Aydelotte, OK | Roof damage to Holiday Inn. Time estimated from radar. |
| Jan 8, 8:10 AM CST | TSTM WND GST 59 | 3 Nnw Shawnee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.6
The text
As transmitted.
939
WFUS54 KOUN 081357
TOROUN
OKC081-125-133-081430-
/O.NEW.KOUN.TO.W.0003.260108T1357Z-260108T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
757 AM CST Thu Jan 8 2026
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northwestern Seminole County in east central Oklahoma...
South central Lincoln County in central Oklahoma...
Northern Pottawatomie County in central Oklahoma...
* Until 830 AM CST.
* At 757 AM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of Brooksville, moving northeast at
60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Shawnee, Tecumseh, Johnson, Brooksville, Bethel Acres, and
Centerview.
This includes Interstate 40 between mile markers 184 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3517 9708 3521 9713 3555 9680 3542 9662
3540 9662 3539 9661 3540 9661 3540 9659
3539 9658
TIME...MOT...LOC 1357Z 228DEG 53KT 3525 9701
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth4 follow-up statements
424
WWUS54 KOUN 081405
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
805 AM CST Thu Jan 8 2026
OKC133-081415-
/O.CAN.KOUN.TO.W.0003.000000T0000Z-260108T1430Z/
Seminole OK-
805 AM CST Thu Jan 8 2026
...THE TORNADO WARNING FOR NORTHWESTERN SEMINOLE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3546 9668 3542 9676 3541 9677 3540 9677
3529 9696 3532 9702 3555 9680
TIME...MOT...LOC 1405Z 214DEG 53KT 3535 9696
$$
OKC081-125-081430-
/O.CON.KOUN.TO.W.0003.000000T0000Z-260108T1430Z/
Lincoln OK-Pottawatomie OK-
805 AM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR SOUTH
CENTRAL LINCOLN AND NORTH CENTRAL POTTAWATOMIE COUNTIES...
At 805 AM CST, a severe thunderstorm capable of producing a tornado
was located near Shawnee, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Shawnee, Tecumseh, Johnson, and Bethel Acres.
This includes Interstate 40 between mile markers 184 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3546 9668 3542 9676 3541 9677 3540 9677
3529 9696 3532 9702 3555 9680
TIME...MOT...LOC 1405Z 214DEG 53KT 3535 9696
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth534
WWUS54 KOUN 081412
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
812 AM CST Thu Jan 8 2026
OKC081-125-081430-
/O.CON.KOUN.TO.W.0003.000000T0000Z-260108T1430Z/
Lincoln OK-Pottawatomie OK-
812 AM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR SOUTH
CENTRAL LINCOLN AND NORTH CENTRAL POTTAWATOMIE COUNTIES...
At 812 AM CST, a severe thunderstorm capable of producing a tornado
was located near Johnson, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Shawnee and Johnson.
This includes Interstate 40 between mile markers 188 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3546 9668 3542 9676 3539 9679 3537 9686
3540 9694 3555 9680
TIME...MOT...LOC 1412Z 228DEG 53KT 3542 9686
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth890
WWUS54 KOUN 081423
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
823 AM CST Thu Jan 8 2026
OKC081-125-081430-
/O.CON.KOUN.TO.W.0003.000000T0000Z-260108T1430Z/
Lincoln OK-Pottawatomie OK-
823 AM CST Thu Jan 8 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR SOUTH
CENTRAL LINCOLN AND NORTHERN POTTAWATOMIE COUNTIES...
At 823 AM CST, a severe thunderstorm capable of producing a tornado
was located near Prague, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Lincoln and northern Pottawatomie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3546 9668 3542 9676 3553 9682 3555 9680
TIME...MOT...LOC 1423Z 228DEG 53KT 3553 9671
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schueth683 WWUS54 KOUN 081427 SVSOUN Severe Weather Statement National Weather Service Norman OK 827 AM CST Thu Jan 8 2026 OKC081-125-081437- /O.EXP.KOUN.TO.W.0003.000000T0000Z-260108T1430Z/ Lincoln OK-Pottawatomie OK- 827 AM CST Thu Jan 8 2026 ...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN AND NORTHERN POTTAWATOMIE COUNTIES WILL EXPIRE AT 830 AM CST... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. LAT...LON 3546 9668 3542 9676 3553 9682 3555 9680 TIME...MOT...LOC 1427Z 228DEG 53KT 3556 9666 $$ Schueth
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jan 8, 5:19 AM CST, 2 hours 38 minutes earlier. Its key messages:
- Updated at 441 AM CST Thu Jan 8 2026
- A marginal risk for severe storms through about noon.
- Chance for light snow Friday afternoon and evening across northwest OK, with little accumulation or impact expected.
- Near to above normal temperatures and dry conditions expected this weekend into next week.
Area forecast discussion, Jan 8, 5:19 AM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 519 AM CST Thu Jan 8 2026 ...New AVIATION... .KEY MESSAGES... Updated at 441 AM CST Thu Jan 8 2026 - A marginal risk for severe storms through about noon. - Chance for light snow Friday afternoon and evening across northwest OK, with little accumulation or impact expected. - Near to above normal temperatures and dry conditions expected this weekend into next week. && .NEAR TERM... (Through Thursday) Issued at 1242 AM CST Thu Jan 8 2026 A shortwave trough, currently moving across New Mexico, will continue to move quickly northeast through Thursday morning, before lifting north and east of the state by noon. Strong theta-e advection is underway with 3-hr dewpoint changes around 20-25 degrees across south central Oklahoma. This airmass will continue to advect northward during the overnight hours with lower 60 dewpoint air reaching a Stillwater to Lawton and Wichita Falls line by sunrise. Better forcing has already reached West Texas as weak echos are becoming more pronounced and expanding in coverage. Scattered to numerous showers will develop, especially after 3 am (per recent runs of the HRRR) with better coverage over western Oklahoma and western north Texas. It still appears most of this activity will be elevated with fast moving showers/storms (at least 50 mph northeast). As stronger forcing encounters better theta-e air (central Oklahoma) stronger storms are possible with several CAMs indicating more of a quasi-linear look or a broken line of storms. Although instability will likely be weak (below 1000 J/kg), rather strong 0-1 km shear of at least 35-40 knots is forecast. Per soundings, most of the convection will be elevated, but there is a low chance of boundary- layer storms which would increase the risk of QLCS tornadoes/couplets. This would increase the risk of locally damaging winds etc. Most the convection will be east of our southeast counties by noon. Clouds will decrease quickly this morning with a gusty southwest wind in the wake of the showers and storms. Temperatures will again warm well into the 70s across at least the southern half of Oklahoma. Better cold air advection will arrive during the afternoon, mainly across the northwestern half of the state. Southwest Oklahoma and western north Texas will keep a breezy southwest wind through the afternoon and may see humidity approach 20 percent. Although some rain may fall across this area, a clear sky and a breezy wind may negate this benefit. So elevated fire weather conditions may occur by mid afternoon. && .SHORT TERM... (Thursday night through Saturday night) Issued at 1242 AM CST Thu Jan 8 2026 Cold air will continue to move southward tonight with temperatures falling below freezing across northwest Oklahoma. Another trough/upper low will approach the area early to mid Friday. This system is expected to phase with another trough moving across the northern Plains. As a result, this system may weaken some as it moves eastward across the southern Plains late Friday into Saturday. However, chances are fairly high that some precipitation will occur on Friday with snow possible across northwest Oklahoma. It's certainly possible that a few areas (NW) may experience snowfall rates high enough to lower temperature to freezing which would allow some accumulation on the grass. Heavy snowfall rates would likely be necessary for impacts on roads which is not anticipated. Clouds are expected to decrease Friday night into Saturday with near average temperatures, and a breezy northwest wind. && .LONG TERM... (Sunday through Wednesday) Issued at 1242 AM CST Thu Jan 8 2026 Cold/cool surface high pressure is expected to build across the region on Sunday bringing lighter wind speeds. Afternoon highs should be close to average with the bulk of the cold air remaining north and east of our area. A southerly wind will return on Monday bring warmer temperatures with highs mainly in the 60s. With an unusually strong ridge centered over the West Coast early next, the southern Plains will remain in northwest flow aloft. This will allow another frontal passage around Wednesday of next week. && .AVIATION... (12Z TAFS) Issued at 441 AM CST Thu Jan 8 2026 Showers/storms and associated MVFR conditions will impact most sites between 12Z and 16Z before quickly shifting east with VFR conditions returning. Strong southwest winds will shift to the west and northwest during the day today as a cold front sweeps south across the area. Winds will diminish quickly this evening and become light. There may be a period of MVFR ceilings at PNC this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 52 32 49 / 0 10 10 0 Hobart OK 33 52 29 53 / 0 10 10 0 Wichita Falls TX 39 62 33 53 / 0 0 0 0 Gage OK 29 40 21 48 / 10 60 30 0 Ponca City OK 35 48 29 49 / 0 20 20 0 Durant OK 43 63 37 54 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....06 AVIATION...30
In the hours before
Local storm report, Jan 8, 7:16 AM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
716 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM Hail 4 NW Moore 35.37N 97.55W
01/08/2026 M0.75 Inch Cleveland OK Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, Jan 8, 7:19 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Norman OK
719 AM CST Thu Jan 8 2026
OKZ025-026-029-030-081345-
Oklahoma OK-Pottawatomie OK-Cleveland OK-Lincoln OK-
719 AM CST Thu Jan 8 2026
...A strong thunderstorm will impact portions of southern Lincoln,
southeastern Oklahoma, northeastern Cleveland and northwestern
Pottawatomie Counties through 745 AM CST...
At 719 AM CST, Doppler radar was tracking a strong thunderstorm over
eastern Norman, moving northeast at 70 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northeastern Norman, Shawnee, Chandler, Harrah, McLoud, Pink, Meeker,
Sparks, Warwick, Stella, Dale, Newalla, northeastern Lake
Thunderbird, Bethel Acres, Little Axe, and Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 9714 3527 9731 3576 9699 3560 9668
TIME...MOT...LOC 1319Z 211DEG 61KT 3527 9718
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SchuethLocal storm report, Jan 8, 7:29 AM CST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
729 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Tstm Wnd Gst 3 E Oklahoma City 35.47N 97.46W
01/08/2026 M60 MPH Oklahoma OK Mesonet
&&Local storm report, Jan 8, 7:40 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
740 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM Tornado 1 N Purcell 35.03N 97.37W
01/08/2026 McClain OK NWS Employee
Radar confirmed tornado.
&&Local storm report, Jan 8, 7:49 AM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
749 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Tornado 4 S Stella 35.26N 97.21W
01/08/2026 Cleveland OK NWS Employee
Radar confirmed tornado.
&&Local storm report, Jan 8, 7:56 AM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
756 AM CST Thu Jan 8 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Hail Cromwell 35.34N 96.45W
01/08/2026 M1.00 Inch Seminole OK Emergency Mngr
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:18 AM CST | Special Weather Statement | OUN | Oklahoma | 27 min |
| Jan 8, 5:20 AM CST | Special Weather Statement | OUN | Noble | 25 min |
| Jan 8, 5:23 AM CST | Special Weather Statement | OUN | Tillman | 37 min |
| Jan 8, 5:36 AM CST | Special Weather Statement | OUN | Canadian | 24 min |
| Jan 8, 5:38 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 52 min |
| Jan 8, 5:59 AM CST | Special Weather Statement | OUN | Oklahoma | 31 min |
| Jan 8, 6:00 AM CST | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jan 8, 6:16 AM CST | Special Weather Statement | OUN | Caddo, Grady | 29 min |
| Jan 8, 6:31 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 29 min |
| Jan 8, 6:35 AM CST | Special Weather Statement | OUN | Noble | 25 min |
| Jan 8, 6:46 AM CST | Special Weather Statement | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 29 min |
| Jan 8, 6:52 AM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more | 38 min |
| Jan 8, 7:00 AM CST | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Love, Stephens | 30 min |
| Jan 8, 7:03 AM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Kingfisher, Logan, McClain, Oklahoma | 117 min |
| Jan 8, 7:19 AM CST | Special Weather Statement | OUN | Lincoln | 26 min |
| Jan 8, 7:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Noble, Oklahoma, Payne and 1 more | 47 min |
| Jan 8, 7:30 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 30 min |
| Jan 8, 7:33 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Murray and 4 more | 42 min |
| Jan 8, 7:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Jan 8, 8:02 AM CST | Tornado Warning | OUN | Lincoln, Pottawatomie | 28 min |
| Jan 8, 8:17 AM CST | Special Weather Statement | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Seminole | 28 min |
| Jan 8, 8:36 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
| Jan 8, 8:40 AM CST | Tornado Warning | OUN | Hughes | 20 min |
Nearby
Tornado Warnings in Oklahoma, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.